Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 51, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2016, 10:51 PM CDT for 4 counties in Tennessee. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 10:51 PM CDT (03:51 UTC)
- Expired
- May 10, 2016, 11:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Cheatham County, TN, Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 19 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:05 PM CDT | HAIL 1 | Goodlettsville, TN | TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AND ESTIMATED 60 MPH WINDS AT EXIT 96 ON I-65 |
| May 10, 11:39 PM CDT | HAIL 1.75 | Hendersonville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:06 PM CDT | Tornado Watch | SPC | 6 hr |
| May 10, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
880
WUUS54 KOHX 110351
SVROHX
TNC021-037-147-165-110430-
/O.NEW.KOHX.SV.W.0051.160511T0351Z-160511T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1130 PM CDT
* AT 1050 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COOPERTOWN TO MILLERSVILLE...MOVING EAST AT 35
MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ASHLAND CITY...HENDERSONVILLE...GOODLETTSVILLE...WHITE
HOUSE...MILLERSVILLE...GREENBRIER...COOPERTOWN...RIDGETOP...JOELTON...
PLEASANT VIEW AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3629 8659 3649 8643 3648 8706 3627 8707
3627 8668
TIME...MOT...LOC 0350Z 270DEG 28KT 3636 8697 3639 8669
HAIL...1.75IN
WIND...<50MPH
$$
131 follow-up statement
632
WWUS54 KOHX 110401
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1101 PM CDT TUE MAY 10 2016
TNC021-037-147-165-110430-
/O.CON.KOHX.SV.W.0051.000000T0000Z-160511T0430Z/
ROBERTSON TN-DAVIDSON TN-CHEATHAM TN-SUMNER TN-
1101 PM CDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHERN ROBERTSON...NORTHERN DAVIDSON...NORTHEASTERN CHEATHAM
AND SOUTHWESTERN SUMNER COUNTIES...
AT 1101 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JOELTON TO NEAR MILLERSVILLE...MOVING EAST AT 30
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ASHLAND CITY...HENDERSONVILLE...GOODLETTSVILLE...WHITE
HOUSE...MILLERSVILLE...GREENBRIER...COOPERTOWN...RIDGETOP...JOELTON...
PLEASANT VIEW AND COTTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3629 8659 3649 8643 3648 8706 3627 8707
3627 8668
TIME...MOT...LOC 0401Z 270DEG 28KT 3636 8688 3639 8660
HAIL...1.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:20 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 10, 7:20 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 720 PM CDT TUE MAY 10 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... ...TORNADO WATCH FOR PARTS OF NORTHERN MIDDLE TENNESSEE UNTIL 11 PM CDT TONIGHT... AREA OF SCATTERED THUNDERSTORMS, EXTENDING FROM KENTUCKY INTO NORTHWESTERN TENNESSEE, WILL WORK ITS WAY EASTWARD INTO NORTHERN PARTS OF MIDDLE TENNESSEE THIS EVENING. A FEW STORMS COULD BECOME SEVERE...WITH DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND PERHAPS A FEW TORNADOES AS WELL. && .AVIATION... 00Z TAF DISCUSSION. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS NORTHERN PARTS OF THE MID STATE TONIGHT. IN PRECIPITATION AREAS, OCCASIONAL PERIODS OF MVFR ARE EXPECTED. IN ADDITION, BY LATE TONIGHT EXPECT MVFR CIGS AND VSBYS (DUE TO BR) TO BECOME WIDESPREAD. BY EARLY THURSDAY AFTERNOON, LOW CLOUDS SHOULD BECOME SCATTERED, WITH VFR CONDITIONS FOR THE REMAINDER OF THE FORECAST PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........19
Hazardous weather outlook, May 10, 5:36 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 536 PM CDT TUE MAY 10 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-111030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 536 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT TONIGHT FOR PARTS OF NORTHERN MIDDLE TENNESSEE. A FEW THUNDERSTORMS THIS EVENING MAY BE SEVERE...AND PRODUCE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE ON THURSDAY INTO THURSDAY NIGHT. A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE THURSDAY. AHEAD OF THE FRONT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE STRONG OR POSSIBLY SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE APPRECIATED...INCLUDING ANY OCCURRENCES OF WIND DAMAGE OR HAIL. 19
In the hours before
Local storm report, May 10, 10:31 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL 9 N ASHLAND CITY 36.41N 87.06W
05/10/2016 E1.75 INCH CHEATHAM TN TRAINED SPOTTER
GOLFBALL HAIL COVERING THE GROUND AT PLEASANT VIEW.
&&
EVENT NUMBER OHX1600446
19Local storm report, May 10, 10:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 10 SW SPRINGFIELD 36.40N 87.01W
05/10/2016 E1.75 INCH ROBERTSON TN TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL AT MILE MARKER 26 ON
INTERSTATE 24.
&&
EVENT NUMBER OHX1600447
19Local storm report, May 10, 10:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 1 N WHITE HOUSE 36.48N 86.67W
05/10/2016 E1.00 INCH ROBERTSON TN TRAINED SPOTTER
QUARTER SIZE HAIL JUST NORTH OF WHITE HOUSE
&&
EVENT NUMBER OHX1600448
19Local storm report, May 10, 10:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1042 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 9 N ASHLAND CITY 36.41N 87.06W
05/10/2016 E1.00 INCH CHEATHAM TN TRAINED SPOTTER
QUARTER SIZE HAIL NEAR HIGHWAY 41 AND MAXEY ROAD
&&
EVENT NUMBER OHX1600449
19Local storm report, May 10, 10:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1046 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL GREENBRIER 36.42N 86.80W
05/10/2016 M1.00 INCH ROBERTSON TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1600450
SHLocal storm report, May 10, 10:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1049 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 8 S SPRINGFIELD 36.38N 86.88W
05/10/2016 E1.75 INCH ROBERTSON TN TRAINED SPOTTER
GOLFBALL HAIL IN EXTREME SOUTHERN ROBERTSON COUNTY...
JUST NORTH OF DAVIDSON COUNTY LINE.
&&
EVENT NUMBER OHX1600451
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:17 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| May 10, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 24 min |
| May 10, 8:01 PM CDT | Tornado Warning | OHX | Montgomery | 29 min |
| May 10, 8:14 PM CDT | Special Weather Statement | OHX | Stewart | 46 min |
| May 10, 8:26 PM CDT | Tornado Warning | OHX | Montgomery | 34 min |
| May 10, 8:41 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 34 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 28 min |
| May 10, 9:06 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| May 10, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 47 min |
| May 10, 9:16 PM CDT | Special Weather Statement | OHX | Robertson | 44 min |
| May 10, 9:18 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 27 min |
| May 10, 9:43 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 32 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 24 min |
| May 10, 10:05 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 25 min |
| May 10, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 33 min |
| May 10, 10:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 46 min |
| May 10, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 40 min |
| May 10, 11:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 34 min |
| May 10, 11:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 30 min |
| May 10, 11:53 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 112 min |
| May 10, 11:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| May 11, 12:18 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 27 min |
| May 11, 12:44 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 31 min |
| May 11, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 35 min |
| May 11, 1:33 AM CDT | Special Weather Statement | OHX | Sumner | 27 min |
| May 11, 1:39 AM CDT | Special Weather Statement | OHX | DeKalb | 51 min |
| May 11, 1:43 AM CDT | Areal Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 2 hr |
| May 11, 2:02 AM CDT | Special Weather Statement | OHX | Trousdale | 28 min |
| May 11, 2:20 AM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 115 min |
| May 11, 2:57 AM CDT | Special Weather Statement | OHX | Macon, Smith, Sumner, Trousdale | 63 min |
| May 11, 3:45 AM CDT | Special Weather Statement | OHX | Jackson, Smith, Trousdale | 45 min |
| May 11, 4:03 AM CDT | Flash Flood Warning | OHX | Smith, Trousdale | 117 min |
| May 11, 4:14 AM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| May 11, 4:35 AM CDT | Special Weather Statement | OHX | Jackson, Smith | 40 min |
| May 11, 4:39 AM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| May 11, 5:55 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Sumner, Trousdale | 2 hr |
| May 11, 7:07 AM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| May 11, 7:21 AM CDT | Special Weather Statement | OHX | Jackson | 24 min |
| May 11, 7:47 AM CDT | Special Weather Statement | OHX | Jackson, Putnam | 58 min |
| May 11, 7:54 AM CDT | Flash Flood Warning | OHX | Jackson, Macon, Robertson, Smith, Sumner, Trousdale | 4 hr |
| May 11, 8:32 AM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 43 min |
| May 11, 8:41 AM CDT | Flash Flood Warning | OHX | Macon, Sumner, Trousdale | 4 hr |
| May 11, 8:43 AM CDT | Special Weather Statement | OHX | Cumberland | 32 min |
| May 11, 9:24 AM CDT | Flash Flood Warning | OHX | Cumberland, Fentress, Overton, Putnam | 3 hr |
| May 11, 9:41 AM CDT | Special Weather Statement | OHX | Putnam | 34 min |
| May 11, 11:57 AM CDT | Areal Flood Warning | OHX | Clay, Jackson, Macon, Robertson, Smith, Sumner and 2 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.